MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2019-01378.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 60 kit and a unknown penumbra microcatheter.During the procedure, the physician made a successful pass using a penumbra system ace 60 reperfusion catheter (ace60) and the unknown penumbra microcatheter with a neuron max 6f 088 long sheath (neuron max).While attempting to make another pass, the physician was unable to advance the microcatheter through the ace60 and, therefore, the ace60 and the microcatheter were removed.The procedure was completed using a non-penumbra catheter and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the ace60.Conclusions: evaluation of the returned ace60 revealed an undamaged, functional device.The coagulated blood inside the hub of the catheter was flushed out during decontamination.During functional testing, a demonstration lantern and 3maxc were advanced through the returned ace60 and out of the distal tip without an issue.The coagulated blood inside the hub of the ace60 may have contributed to the inability to advance unknown penumbra microcatheter through the ace60 during the procedure.The unknown penumbra microcatheter was not returned for evaluation; therefore, the root cause of the reported complaint could not be determined.The microcatheter identified in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.(b)(4) h3 other text : placeholder.

Brand Name
PENUMBRA SYSTEM ACE 60 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8798404
Report Number3005168196-2019-01377
Device Sequence Number2484775
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF88688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005